Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Vomiting when hungry
Jan 24, 2007

Dr H,

I am on Kaletra & Combivir with cd4 at 496 & vl undetectable. I have put on 35 pounds in year since on arv's so while I am bursting at the seams my friends all tell me how good & healthy I look.

I have been experiencing a very weird feeling in that I can not go hungry. The other day I was very busy at work and got very hungry. At a point I started retching and ended up vomiting fluids till I managed to eat something. Also this morning I woke up and just before I managed to have breakfast I started retching again.

How do I manage to control my weight and loose a few pounds when I have to eat all the time to prevent nausea from hitting me??

Response from Dr. Henry

Some patients have persistent nausea/stomach problems from the AZT in Combivir or from Kaletra so a discussion of whether a switch from Combivir to perhaps Truvada or Epzicom and/or from Kaletra to alternative 3rd drug (such as efavirenz or different boosted protease inhibitor) may be warranted. Looking for a non-HIV or treatment related stomach problem causing your stomach problems/nausea such as H pylori gastritis, et cetera may be worthwhile after a complete history and physicial evaluation. Also sometimes diet/exercise (life style) interventions can be helpful. Some patients who develop excessive intra-abdominal fat have persistent nausea from the pressure on the stomach. There are also some anti-nausea medications out there that can be used for symptom relief while undergoing evaluation for the problem. KH



Previous
Drowsiness from meds for neuropathy
Next
Stopping Viramune due to rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement